Alert archive / New York / Beach Hazards Statements in 2022

Beach Hazards Statement 16, NWS Buffalo, NY

September 5, 20224 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Sep 5, 2022, 10:04 AM EDT for 4 counties in New York. It took effect at Sep 5, 2022, 1:00 PM EDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2022, 10:04 AM EDT (14:04 UTC)
In effect from
Sep 5, 2022, 1:00 PM EDT
Expired
Sep 6, 2022, 6:00 PM EDT
In force
29 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2022-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2022-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WHUS41 KBUF 051404
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1004 AM EDT Mon Sep 5 2022

NYZ001>004-052215-
/O.NEW.KBUF.BH.S.0016.220905T1700Z-220906T1800Z/
Niagara-Orleans-Monroe-Wayne-
1004 AM EDT Mon Sep 5 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
7 follow-up statements
330 
WHUS41 KBUF 051823
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
223 PM EDT Mon Sep 5 2022

NYZ001>004-060230-
/O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/
Niagara-Orleans-Monroe-Wayne-
223 PM EDT Mon Sep 5 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
207 
WHUS41 KBUF 060156
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
956 PM EDT Mon Sep 5 2022

NYZ001>004-061000-
/O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/
Niagara-Orleans-Monroe-Wayne-
956 PM EDT Mon Sep 5 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through Tuesday afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

JJR
848 
WHUS41 KBUF 060550
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
150 AM EDT Tue Sep 6 2022

NYZ001>004-061400-
/O.CON.KBUF.BH.S.0016.000000T0000Z-220906T1800Z/
Niagara-Orleans-Monroe-Wayne-
150 AM EDT Tue Sep 6 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
358 
WHUS41 KBUF 060853
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
453 AM EDT Tue Sep 6 2022

NYZ001>004-061700-
/O.EXT.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/
Niagara-Orleans-Monroe-Wayne-
453 AM EDT Tue Sep 6 2022

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through this afternoon.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
286 
WHUS41 KBUF 061051
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
651 AM EDT Tue Sep 6 2022

NYZ001>004-061900-
/O.CON.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/
Niagara-Orleans-Monroe-Wayne-
651 AM EDT Tue Sep 6 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
608 
WHUS41 KBUF 061427
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1027 AM EDT Tue Sep 6 2022

NYZ001>004-062200-
/O.CON.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/
Niagara-Orleans-Monroe-Wayne-
1027 AM EDT Tue Sep 6 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

JLA
440 
WHUS41 KBUF 062146
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
546 PM EDT Tue Sep 6 2022

NYZ001>004-062300-
/O.EXP.KBUF.BH.S.0016.000000T0000Z-220906T2200Z/
Niagara-Orleans-Monroe-Wayne-
546 PM EDT Tue Sep 6 2022

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 6 PM EDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Sep 5, 7:01 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 5, 7:01 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
701 AM EDT Mon Sep 5 2022

.SYNOPSIS...
A stalled front will bring periods of showers and scattered
thunderstorms today. Steadier showers will slowly taper off this
evening into tonight but some showers will linger into Tuesday
before drier weather returns for the second half of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
Regional radars showing several areas of steady showers this
morning. One area moving across the S. Tier into central New York
and the other over Lake Eire extending ENE across Buffalo to
Rochester. These areas of showers were from convective waves which
have been producing decent amounts of rainfall. The wave over Lake
Erie will become the main focus as we move through this morning into
the afternoon. This wave will produce between 0.25-0.50 inches as it
crosses the area this morning with localized higher amounts in
areas. After that...hires guidance suggest that this wave will
continue to move ENE across the area with convection re-firing
by this afternoon into this evening. This would mainly impact
areas east and southeast of Buffalo and Rochester. That
said...with PW values still in the neighborhood of 1.7 inches,
the stronger deeper convection will have the potential to
produce very heavy rain. Add to that the slow moving nature of
this convection we will need to keep any eye out for isolated
flash flooding with 3Hr flash flood guidance in the 2-3 inch
range. Otherwise...these waves will slowly pass through today
with light to at times moderate precipitation, which then slowly
tapers off from NW to SE as we head into this evening. Even
so...plenty of moisture will still reside across the area which
will keep much of the CWA in a low overcast with pockets of
drizzle for much of the day. Otherwise, it will be on the cool
side with highs in the 60s to low 70s.

Tonight...a slow drying trend will occur overnight into Tuesday as
high pressure builds south and east from Ontario and Quebec.
However...we still will likely be kept in a low overcast with some
lingering showers and drizzle over our far east-southeast counties.

Tuesday...sfc ridge over Ontario and Quebec will continue to build
south and southeast into the area with drier conditions taking over
as we progress through the day. Highs in the upper 60s to low 70s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The semblance of a Rex block will be found over our forecast area at
the start of this period...as progressive ridging over southern
Ontario and western Quebec will be positioned poleward of a
transitory mid level circulation. While the position of the latter
is not being handled very well (ie. in a consistent nature) by the
operational packages...there is enough confidence to include some
residual chc pops for the western counties (particularly the Srn
Tier) for both Tuesday night and Wednesday. Meanwhile...fair weather
with much less cloud cover can be expected across the North country.

The aforementioned mid level gyre will by pushed southeast across
the Mid Atlantic region Wednesday night and Thursday...as an
expansive and persistent longwave ridge over the western conus will
bulge to the east across the Great Upper Great lakes. At the sfc...
a large area of high pressure will be in control. This will
encourage further improvement in our weather with clearing skies.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
Energy dropping southeast from the Canadian Rockies on Thursday will
sharpen a longwave trough over central Canada during the latter
stages of the week. This in turn will significantly amplify a ridge
that will originally be focused on the Southeast coast. This ridge
is forecast to eventually extend to the Canadian maritimes by
Saturday.

As a result...sfc based high pressure that will already be in place
to start this period will become supported by an anomalously strong
ridge. This scenario will lead to a stretch of fine late summer
weather into the first half of the weekend with abundant sun and
temperatures that will average well above normal.

A majority of deterministic guidance packages are suggesting that
the sharpening trough over central Canada and the Upper Great Lakes
will close off Saturday night and Sunday. A deepening southerly flow
ahead of this feature will send increased moisture and possibly some
weak shortwave energy across our region to support scattered showers
to end the weekend.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Widespread IFR CIGS expected to impact area terminals today,
will also see some lower visibility.

Tonight...widespread IFR stratus will become a mix of MVFR/IFR
from NW to SE as we head into Tuesday.

Outlook...
Tuesday...Areas of MVFR/IFR early improving to mainly
VFR. A chance of showers across the Southern Tier.
Tuesday night through Friday...Mainly VFR.

&&

.MARINE...
A persistent modest northeast flow will continue on area lakes today
through the middle of the week. winds and waves will continue to run
close to Small Craft Advisory levels much of the time along the
south shore of Lake Ontario, and possibly Lake Erie from Dunkirk
southwestward.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...AR
MARINE...AR
Hazardous weather outlook, Sep 5, 5:23 AM EDT, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
523 AM EDT Mon Sep 5 2022

NYZ001>008-010-011-085-060930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Southern Erie-
523 AM EDT Mon Sep 5 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-019>021-060930-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
523 AM EDT Mon Sep 5 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

A stalled front and slow moving area of low pressure will produce
periods of rain and isolated thunderstorms today. Locally heavy
rainfall and isolated flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-060930-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
523 AM EDT Mon Sep 5 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-060930-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
523 AM EDT Mon Sep 5 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:38 PM EDTSpecial Weather StatementBUFNiagara67 min
Sep 5, 10:04 AM EDTSmall Craft AdvisoryBUF32 hr
Sep 5, 2:36 PM EDTSpecial Weather StatementBUFChautauqua54 min
Sep 5, 2:59 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua, Erie4 hr
Sep 5, 4:07 PM EDTSpecial Weather StatementBUFCattaraugus53 min
Sep 5, 4:37 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua4 hr
Sep 5, 7:00 PM EDTSpecial Weather StatementBUFAllegany75 min
Sep 5, 7:08 PM EDTFlash Flood WarningBUFAllegany, Cattaraugus3 hr

Nearby

Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.